MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-008
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 8mm amplatzer septal occluder was selected for implant on 23 october 2024 using a 7f amplatzer trevisio intravascular delivery system to treat an atrial septal defect (asd).During implant the device took on a cobra head shape.The device was removed from the patient.The device was re-deployed outside of the patient and the device was conformed back to its original shape.The device was re-inserted and deployed once more, however the left atrial disc formed a cobra head shape while in the left atrium.The delivery sheath was re-positioned from the atrial septal defect to the right atrium.The device was deployed once more but the left atrial disc formed a cobra head shape.The device was not released from the delivery cable.The device was removed from the patient and replaced with a new 8mm amplatzer septal occluder using the same delivery system.There was some interaction with cardiac structures.There were no angulations or kinks noted on the delivery system.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device deformity was reported.Information from field indicated that there was some interaction with cardiac structures and that there were no angulations or kinks noted on the delivery system.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Per the instructions for use, artmt600157386 revision b table t1 the recommended size delivery system for use with a 8 mm septal occluder is an 6f.A 7f sheath was used to deliver the device.The cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that a 8mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 7f amplatzer trevisio intravascular delivery system to treat an atrial septal defect (asd).During implant the device took on a cobra head shape.The device was removed from the patient.The device was re-deployed outside of the patient and the device was conformed back to its original shape.The device was re-inserted and deployed once more, however the left atrial disc formed a cobra head shape while in the left atrium.The delivery sheath was re-positioned from the atrial septal defect to the right atrium.The device was deployed once more but the left atrial disc formed a cobra head shape.The device was not released from the delivery cable.The device was removed from the patient and replaced with a new 8mm amplatzer septal occluder using the same delivery system.There was some interaction with cardiac structures.There were no angulations or kinks noted on the delivery system.There were no adverse effects to the patient.The patient status was stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20695940
Report Number2135147-2024-05802
Device Sequence Number15075356
Product Code MLV
UDI-Device Identifier00811806010052
UDI-Public(01)00811806010052(17)280229(10)8942154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-008
Device Lot Number8942154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F AMPL TREV DS [9-ATV07F45/80, LOT: 10351255]
Patient Age15 YR
Patient SexFemale
Patient Weight43 KG